Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2012, 3:35 PM EDT for Atlantic County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 3:35 PM EDT (19:35 UTC)
- Expired
- Jul 29, 2012, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS81 KPHI 291935
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SUN JUL 29 2012
NJZ021>025-292030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
335 PM EDT SUN JUL 29 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
ATLANTIC...CAPE MAY AND CUMBERLAND COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF VINELAND TO 14 MILES WEST OF ATLANTIC CITY TO 6 MILES
NORTH OF ATLANTIC CITY...MOVING SOUTHEAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR DOROTHY...ABSECON AROUND 345 PM...
PLEASANTVILLE...ESTELL MANOR AROUND 400 PM...ENGLISH CREEK...
NORTHFIELD AROUND 415 PM...VENTNOR CITY AND MARGATE CITY AROUND 430
PM.
AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES. THIS
MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING.
LAT...LON 3935 7441 3932 7450 3927 7456 3926 7459
3927 7473 3942 7502 3948 7477 3951 7442
3938 7439
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 29, 10:07 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 10:07 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1007 AM EDT SUN JUL 29 2012 .SYNOPSIS... WEAK LOW PRESSURE ON A WEAK FRONT SITS ASTRIDE THE DELAWARE NEW JERSEY COAST TODAY. THEN FROM MONDAY THROUGH SATURDAY...LOW PRESSURE WILL BE DOMINANT FROM THE GREAT LAKES INTO SOUTHEAST CANADA. THIS WILL DRAW THE MID ATLANTIC COASTAL FRONT VERY SLOWLY NORTHWARD AS A WARM FRONT AND KEEP US IN A WARM HUMID SUMMER PATTERN ALL OF THIS COMING WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID-LEVEL TROUGH CONTINUES TO WHEEL AWAY TOWARDS OUR NORTHEAST. THIS IS KEEPING A FEW SHOWERS GOING TO THE NORTHWEST OF OUR CWA AND AS THE WAVE MOVES THROUGH IT WILL DRAG THESE SHOWERS WITH IT. WE MAINTAIN CHANCE POPS ACROSS THE NORTHERN HALF OF OUR ZONES THIS MORNING INTO EARLY AFTERNOON TO ACCOUNT FOR THE PASSAGE OF THE COLD POOL ALOFT. WATER VAPOR IMAGERY THIS MORNING SHOWS QUITE A BIT OF DRY AIR MAKING ITS WAY INTO THE MID-ATLANTIC BEHIND THE MID-LEVEL TROUGH FROM THE NORTHWEST. MID-LEVEL RIDGING WILL ALSO MOVE INTO THE REGION TODAY AND ALLOW THE COLUMN TO DRY OUT GIVING WAY TO MOSTLY SUNNY SKIES WITH TEMPERATURES IN THE MID TO UPPER- 80S. ADJUSTED TEMPERATURES BASED ON CURRENT OBS AND TRENDS WITH LITTLE CHANGES NEEDED ELSEWHERE AT THIS TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... WE CONTINUE THE DRYING TREND WITH SURFACE HIGH PRESSURE IN PLACE AND NORTHWEST FLOW ALOFT. STILL WITH NOT MUCH GRADIENT FLOW AT THE SURFACE AND CLEAR SKIES OVERHEAD WE SHOULD BE ABLE TO DECOUPLE NICELY TONIGHT WITH TEMPERATURES IN THE LOW TO MID-60S WITH DEWPOINTS ABOUT THE SAME. THERE COULD BE SOME AREAS OF PATCHY FOG DEVELOPING LATE TONIGHT AS SOME OF THE RESIDUAL LOW-LEVEL MOISTURE REMAINS IN PLACE BUT FOR THE MOST PART NOT EXPECTING ANYTHING DENSE. && .LONG TERM /MONDAY THROUGH SATURDAY/... 500 MB: A GENERALLY WEAK TROUGH WILL BE FOUND ALONG THE EASTERN SEABOARD THIS WEEK PERMITTING AN OVERALL SUMMERY HUMID PATTERN. TEMPS: NEAR OR ABOVE NORMAL THROUGHOUT THE WEEK. DEWPOINTS: ON THE LOWER SIDE OF HUMID /SLIGHTLY COOLER 850MB TEMPS/ EARLY THIS WORK WEEK WILL PROBABLY BECOME FAR MORE NOTICEABLE FRIDAY THROUGH SUNDAY WHEN WE EXPRESS GREATEST CONFIDENCE IN OUR WARMING TEMPERATURE FORECAST. THE DAILIES MONDAY THROUGH SATURDAY WERE BLENDED 00Z/29 NCEP GUIDANCE WITH THE PREVIOUS 330PM EDT SATURDAY JULY 28 KPHI FCST. CONFIDENCE ON MAX TEMPS TUESDAY AND WEDNESDAY IS BELOW AVG. WE SAW THE SWODY3 FOR TUESDAY. ITS AN OVERALL SUMMER PATTERN... MOSTLY RAIN FREE BUT WHEN IT RAINS...IT POURS. THERE SHOULD BE CONSIDERABLE RETURN SE FLOW LOW CLOUDINESS MONDAY AND TUESDAY...POSSIBLY INTO EARLY WEDNESDAY && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MVFR CEILINGS CONTINUE AT MANY OF OUR TAF SITES THIS MORNING, WITH SOME SCATTERED IFR BASES AROUND. THE LOW LEVEL MOISTURE ALONG WITH A LIGHT NORTH AND SLIGHT EASTERLY PUSH AT THE SURFACE HAS HELPED TO MAINTAIN THEM THIS MORNING. EXPECT BASES TO GRADUALLY LIFT THROUGH THE NEXT COUPLE OF HOURS WITH MOST, IF NOT ALL, SITES BECOMING VFR BY AROUND 16Z. MUCH LIKE YESTERDAY THE OVERALL SURFACE FLOW WILL BE LIGHT AT LESS THAN 8 KNOTS. INSTEAD OF A LOW PRESSURE OVERHEAD, HIGH PRESSURE WILL BE NOSING IN FROM THE NORTH SO OUR INTERIOR TAF SITES SHOULD HAVE A MORE NORTHERLY WIND WHILE CLOSER TO THE COAST IT SHOULD BE MORE NORTHEASTERLY...AGAIN VERY LIGHT WINDS AND VERY HARD TO DEFINE A DIRECTION. DURING THE DAY A STRATOCUMULUS DECK WILL FORM AS CONVECTIVE TEMPERATURES ARE REACHED MAKING FOR A GOOD VFR FLYING DAY. OUTLOOK... MONDAY THROUGH WEDNESDAY MORNING...VFR CIGS IN THE AFTN BUT MVFR CONDS IN FOG/ST/SC IN THE MORNING HOURS. WED AFTERNOON-THURSDAY...GENERALLY VFR. THERE IS CHANCE OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY TUESDAY. WINDS...GENERALLY UNDER 15 KT... STARTING OUT S-SELY MON/TUE TRENDING S OR SW WED AND THU. && .MARINE... SUB-ADVISORY CONDITIONS WILL PERSIST TODAY AND TONIGHT ACROSS OUR WATERS. WINDS WILL GENERALLY BE OUT OF THE NORTHEAST AS HIGH PRESSURE MOVES IN FROM THE NORTH. COULD STILL SEE A FEW SCATTERED SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN WATERS THIS MORNING AND THEN OVER OUR NORTHERN WATERS BY THIS AFTERNOON. THE PRESSURE GRADIENT REMAINS PRETTY RELAXED SO WINDS WILL BE AROUND 10 KNOTS TODAY AND TONIGHT...SEAS WILL BE AROUND 3 FEET. OUTLOOK... CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE ENTIRE EXTENDED PERIOD WITH A SE FLOW MON-TUE TRENDING S-SW WED AND THU. && .HYDROLOGY... THIS PATTERN LOOKS FAVORABLE FOR A COUPLE OF AFTERNOON/EVENINGS WHERE THUNDERSTORMS PRODUCE EXCESSIVE SHORT TERM RAINFALL. PARTS OF SUSSEX...MORRIS AND WARREN COUNTIES IN NJ HAVE GRIDDED 1HR FFG UNDER 1.1 INCHES AND ARE AT FIRST GLANCE...THE MOST VULNERABLE NON URBAN REGIONS. THE PERKIOMEN AT EAST GREENVILLE IN BUCKS COUNTY AND METEDECONK RIVER AT LAKEWOOD IN NORTHERN OCEAN COUNTY RESPONDED TO ACTION BUT BELOW FS YDY-SUNDAY. SO AS WE GRADUALLY RECOVER FROM OUR SHORT TERM RAINFALL DEFICIT...THE THREAT FOR LOCALIZED FLOODING INCREASES. YDYS 012Z/28 46 MEMBER NAEFS AXIS OF 2+ RAINFALL WAS MOST CONFIDENTLY STATED FOR THE DEL VALLEY. && .TIDES/COASTAL FLOODING... ASTRO TIDES ARE INCREASING AS WE HEAD FOR FULL MOON EARLY ON THE 2ND. SOME OF OUR GUIDANCE FOR THIS WEAK SOUTHERLY FLOW REGIME INDICATES WE MAY RECEIVE THE 1/2 FOOT POSITIVE DEPARTURE NECESSARY TO FORCE STATEMENTS REGARDING POSSIBLE MARGINAL MINOR AT WORST TIDAL INUNDATION FLOODING....ALONG THE ATLC COASTAL PORTIONS OF NJ AND DE. && .RIP CURRENTS... ALTHOUGH THE WIND IS FORECAST TO BE LIGHT AND WAVE HEIGHTS SHOULD BE IN THE 1 TO 3 FOOT RANGE, AN 11 SECOND WAVE PERIOD IS EXPECTED TO RESULT IN A MODERATE RISK OF RIP CURRENTS IN NJ. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...HEAVENER/MEOLA SHORT TERM...HEAVENER LONG TERM...DRAG AVIATION...DRAG/HEAVENER/MEOLA MARINE...DRAG/HEAVENER HYDROLOGY... TIDES/COASTAL FLOODING... RIP CURRENTS...
Hazardous weather outlook, Jul 29, 4:12 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 AM EDT SUN JUL 29 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-300815- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 412 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS LATER TUESDAY MAY PRODUCE STRONG GUSTY WINDS AND BRIEF POOR DRAINAGE FLOODING RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-300815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 412 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-300815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 412 AM EDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:20 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT SUN JUL 29 2012
NJZ021>025-291815-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
120 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF ATLANTIC CITY TO 9 MILES SOUTHWEST OF ATLANTIC CITY TO 17 MILES
NORTH OF CAPE MAY...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS
WILL BE NEAR STRATHMERE...GOSHEN AROUND 130 PM...SEA ISLE CITY AROUND
200 PM...AVALON AND SCOTCH BONNET AROUND 215 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
LAT...LON 3945 7430 3950 7430 3949 7438 3954 7441
3930 7463 3921 7506 3918 7500 3917 7491
3912 7490 3904 7475 3917 7467 3925 7460
3932 7450 3936 7440 3938 7440
HAYESLocal storm report, Jul 29, 2:14 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 1 SW FURLONG 40.30N 75.08W
07/28/2012 M0.50 INCH BUCKS PA TRAINED SPOTTER
0102 PM TSTM WND DMG WEST WINDSOR TWP 40.29N 74.64W
07/28/2012 MERCER NJ 911 CALL CENTER
TREE DOWN IN WEST WINDSOR TWP.
0110 PM LIGHTNING HAMILTON TWP 40.21N 74.70W
07/28/2012 MERCER NJ 911 CALL CENTER
LIGHTNING STRIKE TO AN APARTMENT BUILDING IN HAMILTON
TWP.
0115 PM LIGHTNING HIGHTSTOWN 40.27N 74.53W
07/28/2012 MERCER NJ TRAINED SPOTTER
LIGHTNING STRIKE TO A HOUSE ALONG MAIN STREET IN
HIGHTSTOWN.
0202 PM HAIL HACKETTSTOWN 40.85N 74.83W
07/28/2012 E0.75 INCH WARREN NJ PUBLIC
PENNY SIZE HAIL REPORTED IN HACKETTSTOWN.
0245 PM LIGHTNING 7 SE HOPATCONG 40.86N 74.57W
07/28/2012 MORRIS NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING.
0305 PM LIGHTNING LAKE TELEMARK 40.96N 74.50W
07/28/2012 MORRIS NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING ALONG NORTH CAPE TRAIL IN
LAKE TELEMARK.
0448 PM MARINE TSTM WIND BUOY 44009 38.46N 74.70W
07/28/2012 M45 MPH ANZ470 NJ NDBC BUOY
39 KT THUNDERSTORM WIND GUST AT BUOY 44009.
0515 PM TSTM WND GST ATLANTIC CITY AIRPORT 39.46N 74.58W
07/28/2012 M69 MPH ATLANTIC NJ ASOS
69 MPH THUNDERSTORM WIND GUST AT ATLANTIC CITY INTL
AIRPORT.
0554 PM HAIL ELMER 39.59N 75.17W
07/28/2012 E0.75 INCH SALEM NJ PUBLIC
PENNY SIZE HAIL REPORTED IN ELMER.
0609 PM HAIL LEHIGHTON 40.83N 75.72W
07/28/2012 E0.75 INCH CARBON PA PUBLIC
PENNY SIZE HAIL REPORTED IN LEHIGHTON.
0625 PM TSTM WND DMG DEERFIELD TWP 39.47N 75.13W
07/28/2012 CUMBERLAND NJ 911 CALL CENTER
TREES DOWN IN DEERFIELD TWP.
0637 PM HAIL VINELAND 39.46N 75.00W
07/28/2012 E0.50 INCH CUMBERLAND NJ PUBLIC
0642 PM HAIL MCDANIEL 38.82N 76.28W
07/28/2012 E1.00 INCH TALBOT MD PUBLIC
QUARTER SIZE HAIL REPORTED IN MCDANIEL.
0655 PM TSTM WND DMG SAINT MICHAELS 38.79N 76.23W
07/28/2012 TALBOT MD TRAINED SPOTTER
TREES DOWN IN ST MICHAELS.
0655 PM TSTM WND DMG VINELAND 39.46N 75.00W
07/28/2012 CUMBERLAND NJ 911 CALL CENTER
WIRES DOWN IN VINELAND.
0716 PM TSTM WND DMG 1 NNW EASTON 38.77N 76.08W
07/28/2012 TALBOT MD COCORAHS
TREES DOWN IN EASTON.
0718 PM HAIL EASTON 38.77N 76.08W
07/28/2012 E0.50 INCH TALBOT MD PUBLIC
0735 PM HAIL MACUNGIE 40.52N 75.55W
07/28/2012 E1.00 INCH LEHIGH PA PUBLIC
QUARTER SIZE HAIL REPORTED IN MACUNGIE.
0808 PM HAIL PENNSBURG 40.39N 75.50W
07/28/2012 E1.00 INCH MONTGOMERY PA PUBLIC
QUARTER SIZE HAIL REPORTED IN PENNSBURG.
0809 PM HAIL PRESTON 38.71N 75.91W
07/28/2012 E0.88 INCH CAROLINE MD PUBLIC
NICKEL SIZE HAIL REPORTED IN PRESTON.
0812 PM HAIL FEDERALSBURG 38.69N 75.77W
07/28/2012 E0.88 INCH CAROLINE MD PUBLIC
NICKEL SIZE HAIL REPORTED IN FEDERALSBURG.
0812 PM TSTM WND DMG FEDERALSBURG 38.69N 75.77W
07/28/2012 CAROLINE MD 911 CALL CENTER
TREES AND WIRES DOWN IN FEDERALSBURG.
0820 PM HAIL ROYERSFORD 40.19N 75.54W
07/28/2012 E0.50 INCH MONTGOMERY PA PUBLIC
0820 PM MARINE TSTM WIND TUCKERTON 39.60N 74.33W
07/28/2012 M52 MPH OCEAN NJ WEATHER FLOW
0826 PM HAIL WILMINGTON 39.73N 75.53W
07/28/2012 E0.50 INCH NEW CASTLE DE PUBLIC
0833 PM HAIL NEW HOPE 40.36N 74.96W
07/28/2012 E0.75 INCH BUCKS PA PUBLIC
0833 PM TSTM WND DMG NEWPORT 39.71N 75.61W
07/28/2012 NEW CASTLE DE NEWSPAPER
DOZENS OF TREES DOWN
0838 PM HAIL SEAFORD 38.65N 75.62W
07/28/2012 E0.50 INCH SUSSEX DE PUBLIC
0847 PM HAIL WASHINGTON CROSSING 40.29N 74.87W
07/28/2012 E0.75 INCH BUCKS PA PUBLIC
0852 PM HAIL TITUSVILLE 40.31N 74.88W
07/28/2012 E1.00 INCH MERCER NJ PUBLIC
0855 PM TSTM WND DMG WASHINGTON CROSSING 40.29N 74.87W
07/28/2012 BUCKS PA TRAINED SPOTTER
TREES AND POWER POLES DOWN. WINDS ESTIMATED 60-70 MPH.
0855 PM HAIL WASHINGTON CROSSING 40.29N 74.87W
07/28/2012 E0.88 INCH BUCKS PA TRAINED SPOTTER
0855 PM TSTM WND DMG UPPER MAKEFIELD TWP 40.29N 74.92W
07/28/2012 BUCKS PA 911 CALL CENTER
TREE DOWN ONTO A HOUSE IN UPPER MAKEFIELD TWP. NO
INJURIES REPORTED.
0911 PM TSTM WND GST TRENTON AIRPORT 40.28N 74.81W
07/28/2012 M63 MPH MERCER NJ ASOS
63 MPH THUNDERSTORM WIND GUST AT TRENTON AIRPORT.
0915 PM TSTM WND DMG EWING 40.27N 74.80W
07/28/2012 MERCER NJ TRAINED SPOTTER
LARGE TREE DOWN ACROSS ROAD
0920 PM HAIL PRINCETON 40.35N 74.66W
07/28/2012 E0.75 INCH MERCER NJ PUBLIC
0922 PM HAIL LAWRENCE TWP 40.29N 74.73W
07/28/2012 E0.75 INCH MERCER NJ PUBLIC
0923 PM MARINE TSTM WIND DEWEY BEACH 38.70N 75.08W
07/28/2012 M43 MPH SUSSEX DE WEATHER FLOW
0926 PM HAIL PENNINGTON 40.33N 74.79W
07/28/2012 E1.00 INCH MERCER NJ PUBLIC
0927 PM HAIL PRINCETON JUNCTION 40.32N 74.62W
07/28/2012 E0.88 INCH MERCER NJ PUBLIC
0929 PM HAIL PRINCETON JUNCTION 40.32N 74.62W
07/28/2012 E0.88 INCH MERCER NJ PUBLIC
0929 PM HAIL LAWRENCE TWP 40.29N 74.73W
07/28/2012 E0.75 INCH MERCER NJ PUBLIC
0930 PM HAIL LAWRENCEVILLE 40.30N 74.73W
07/28/2012 M0.50 INCH MERCER NJ TRAINED SPOTTER
0933 PM TSTM WND DMG HIGHTSTOWN 40.27N 74.53W
07/28/2012 MERCER NJ PUBLIC
LARGE BRANCHES BROKEN
0935 PM TSTM WND DMG EAST WINDSOR TWP 40.25N 74.52W
07/28/2012 MERCER NJ CO-OP OBSERVER
EXTENSIVE CROP DAMAGE
0936 PM HAIL PRINCETON JUNCTION 40.32N 74.62W
07/28/2012 E1.00 INCH MERCER NJ PUBLIC
0937 PM TSTM WND DMG CRANBURY TWP 40.31N 74.52W
07/28/2012 MIDDLESEX NJ LAW ENFORCEMENT
TREES DOWN IN CRANBURY TWP. WINDS ESTIMATED AT 60 MPH.
0938 PM TSTM WND DMG HIGHTSTOWN 40.27N 74.53W
07/28/2012 MERCER NJ PUBLIC
TREES DOWN
0953 PM HAIL PRINCETON JUNCTION 40.32N 74.62W
07/28/2012 E0.88 INCH MERCER NJ PUBLIC
TIME EST..MAY HAVE OCCURRED BETWEEN 930-938P.
1000 PM TSTM WND DMG EAST FREEHOLD 40.27N 74.24W
07/28/2012 MONMOUTH NJ TRAINED SPOTTER
MULTIPLE LARGE TREES DOWN
1010 PM HAIL MARLBORO 40.32N 74.25W
07/28/2012 E0.50 INCH MONMOUTH NJ PUBLIC
1010 PM MARINE TSTM WIND BUOY 44009 38.46N 74.70W
07/28/2012 M40 MPH ANZ470 NJ NDBC BUOY
1011 PM HAIL VINCENTOWN 39.93N 74.75W
07/28/2012 E0.75 INCH BURLINGTON NJ PUBLIC
1012 PM TSTM WND DMG EWING TWP 40.26N 74.80W
07/28/2012 MERCER NJ TRAINED SPOTTER
TREE DOWN I-95SB EXIT2
1015 PM HAIL MARLBORO 40.32N 74.25W
07/28/2012 E0.75 INCH MONMOUTH NJ PUBLIC
1019 PM TSTM WND DMG 4 W FREEHOLD 40.26N 74.36W
07/28/2012 MONMOUTH NJ PUBLIC
TREES DOWN
1019 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
07/28/2012 MONMOUTH NJ PUBLIC
TREES DOWN
1020 PM TSTM WND DMG LAWRENCE 40.27N 74.68W
07/28/2012 MERCER NJ TRAINED SPOTTER
TREE DOWN RT 206 AT PRINCETON PIKE
1023 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
07/28/2012 MONMOUTH NJ PUBLIC
LARGE BRANCHES BROKEN
1025 PM LIGHTNING NORTH WILDWOOD 39.00N 74.80W
07/28/2012 CAPE MAY NJ TRAINED SPOTTER
HOUSE FIRE AT 117TH AND W 25TH STREET.
1031 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
07/28/2012 MONMOUTH NJ TRAINED SPOTTER
TREE ON TOP OF CAR
1040 PM HAIL EATONTOWN 40.29N 74.06W
07/28/2012 E1.00 INCH MONMOUTH NJ PUBLIC
TIME EST
1044 PM TSTM WND DMG LONG BRANCH 40.30N 73.99W
07/28/2012 MONMOUTH NJ PUBLIC
LARGE BRANCHES BROKEN
1044 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
07/28/2012 MONMOUTH NJ TRAINED SPOTTER
RT 35 AND WYCOFF RD. GAS STN PARTIAL ROOF COLLAPSE ON
AUTO
&&
EVENT NUMBER PHI1200523 PHI1200524 PHI1200525 PHI1200526 PHI1200527
PHI1200528 PHI1200529 PHI1200530 PHI1200531 PHI1200532 PHI1200533
PHI1200536 PHI1200534 PHI1200535 PHI1200537 PHI1200587 PHI1200584
PHI1200539 PHI1200538 PHI1200540 PHI1200544 PHI1200543 PHI1200585
PHI1200541 PHI1200560 PHI1200545 PHI1200546 PHI1200547 PHI1200548
PHI1200549 PHI1200550 PHI1200582 PHI1200583 PHI1200586 PHI1200542
PHI1200581 PHI1200554 PHI1200553 PHI1200561 PHI1200559 PHI1200552
PHI1200551 PHI1200556 PHI1200580 PHI1200555 PHI1200579 PHI1200557
PHI1200588 PHI1200558 PHI1200562 PHI1200574 PHI1200563 PHI1200573
PHI1200564 PHI1200575 PHI1200565 PHI1200566 PHI1200567 PHI1200576
PHI1200571 PHI1200568 PHI1200577 PHI1200570 PHI1200569 PHI1200578
KLINE/ROBERTSON/MEOLASpecial weather statement, Jul 29, 2:23 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT SUN JUL 29 2012
DEZ003-004-291915-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
223 PM EDT SUN JUL 29 2012
...A CLUSTER OF DEVELOPING THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF DEVELOPING THUNDERSTORMS 10 MILES SOUTHEAST OF
GEORGETOWN...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
LONG NECK...FRANKFORD AROUND 230 PM...MILLVILLE...DEWEY BEACH AROUND
245 PM...BETHANY BEACH...OCEAN VIEW AROUND 300 PM...SOUTH BETHANY
AND FENWICK ISLAND AROUND 315 PM.
AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES WITH
THESE STORMS. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET
FLOODING.
LAT...LON 3850 7543 3878 7527 3874 7507 3867 7506
3867 7505 3862 7505 3861 7504 3845 7504
3844 7505 3844 7518
HAYESSpecial weather statement, Jul 29, 2:59 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT SUN JUL 29 2012
NJZ023-024-292000-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
259 PM EDT SUN JUL 29 2012
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF CAPE MAY...MOVING SOUTH AT 5
MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3894 7498 3903 7495 3907 7479 3902 7476
3901 7478 3899 7478 3893 7487 3892 7491
3892 7497
HAYESSpecial weather statement, Jul 29, 3:03 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT SUN JUL 29 2012
PAZ060-061-067-068-292000-
BERKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
303 PM EDT SUN JUL 29 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...LEHIGH AND
MONTGOMERY COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF ALLENTOWN TO 5 MILES NORTH OF READING TO 22 MILES NORTHWEST OF
READING...MOVING SOUTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
BERNVILLE AROUND 315 PM...BALLY...WYOMISSING HILLS AROUND 330 PM...
BECHTELSVILLE...WOMELSDORF AROUND 345 PM...BIRDSBORO AND AMITY
GARDENS AROUND 400 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4051 7638 4052 7624 4056 7613 4047 7588
4065 7553 4016 7560 4007 7594 4011 7595
4014 7589 4029 7613 4036 7621 4038 7626
4046 7639
HAYESSpecial weather statement, Jul 29, 3:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SUN JUL 29 2012
NJZ021>025-292030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
335 PM EDT SUN JUL 29 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
ATLANTIC...CAPE MAY AND CUMBERLAND COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF VINELAND TO 14 MILES WEST OF ATLANTIC CITY TO 6 MILES
NORTH OF ATLANTIC CITY...MOVING SOUTHEAST AT 10 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR DOROTHY...ABSECON AROUND 345 PM...
PLEASANTVILLE...ESTELL MANOR AROUND 400 PM...ENGLISH CREEK...
NORTHFIELD AROUND 415 PM...VENTNOR CITY AND MARGATE CITY AROUND 430
PM.
AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES. THIS
MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING.
LAT...LON 3935 7441 3932 7450 3927 7456 3926 7459
3927 7473 3942 7502 3948 7477 3951 7442
3938 7439
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:02 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 2 hr |
| Jul 28, 8:05 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 55 min |
| Jul 28, 8:11 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 28, 8:26 PM EDT | Areal Flood Advisory | PHI | Mercer | 101 min |
| Jul 28, 8:38 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset | 67 min |
| Jul 28, 8:41 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 64 min |
| Jul 28, 8:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 28, 9:14 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jul 28, 9:21 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 23 min |
| Jul 28, 9:24 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 66 min |
| Jul 28, 9:42 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 28, 9:46 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 59 min |
| Jul 28, 9:52 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 118 min |
| Jul 28, 9:52 PM EDT | Special Weather Statement | PHI | Camden | 53 min |
| Jul 28, 10:09 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 28, 10:23 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 32 min |
| Jul 28, 10:31 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 28, 10:39 PM EDT | Special Weather Statement | PHI | Ocean | 66 min |
| Jul 29, 12:22 AM EDT | Special Marine Warning | PHI | 23 min | |
| Jul 29, 1:20 PM EDT | Special Weather Statement | PHI | Atlantic | 55 min |
| Jul 29, 1:42 PM EDT | Areal Flood Advisory | PHI | Cape May | 2 hr |
| Jul 29, 2:59 PM EDT | Special Weather Statement | PHI | Cape May | 61 min |
| Jul 29, 4:41 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset | 64 min |
| Jul 29, 5:53 PM EDT | Special Weather Statement | PHI | Middlesex | 52 min |
| Jul 28, 8:19 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 56 min |
| Jul 28, 9:11 PM EDT | Special Weather Statement | PHI | Bucks, Philadelphia | 64 min |
| Jul 29, 3:03 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 57 min |
| Jul 29, 3:40 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 74 min |
| Jul 29, 5:32 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 58 min |
| Jul 29, 6:08 PM EDT | Areal Flood Advisory | PHI | Carbon | 86 min |
| Jul 28, 8:09 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 66 min |
| Jul 28, 8:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Jul 28, 9:28 PM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| Jul 28, 10:15 PM EDT | Areal Flood Advisory | PHI | Sussex | 69 min |
| Jul 29, 2:23 PM EDT | Special Weather Statement | PHI | Sussex | 52 min |
| Jul 29, 3:45 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 28, 9:38 PM EDT | Special Weather Statement | PHI | Kent | 67 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.